Forum home Planning

What are you doing about Aunt Flo?

BooshBoosh Posts: 35 New bride
Hi all, 
I'm currently in full on 'visitor mode' and realised that it is likely I'm due on, on or around the day of our wedding (2nd May) this is obvs not a great bridal situation. 

How is everyone tackling the 'problem' or have any suggestions to delay it? I have the copper coil so it's not as easy as taking my pill without a break. 

Thanks in advance x 

Posts

  • MrsPope2018MrsPope2018 Posts: 1,375 New bride
    I was the same as you and AF arrived a day or two before my wedding so I unfortunately had my heaviest flow on my actual wedding day 😫 you can get a pill from lots of pharmacies that apparently delay it, but as we wanted to start TTC straight away I didnt want anything to mess up my cycles, plus I wasnt sure if it would actually guarantee delaying it. You can definitely get it from boots if you are interested though. 

    In the end I just accepted that was the case and I bought a menstrual cup to practice with as I'd heard good things about them. I ended up putting it in just before I got into my dress, intended to change it half way through the day but never got round to it and when I took it out about 2am i had no leaks or issues at all. So if you dont end up trying to delay AF I can definitely recommend a cup, but order it early and practice as it takes a few cycles to get used to. 
  • BooshBoosh Posts: 35 New bride
    Oh now this is interesting thank you - I didn't know there was something you could take to delay it! 
    I have a few friends that use the cups and have thought about it - think I'll do a bit of research! Thanks 
  • MrsPope2018MrsPope2018 Posts: 1,375 New bride
    https://www.boots.com/online-clinics/period-delay-clinic

    This is the link to the Boots website, not sure if you can also get it from the GP?? 
  • i used to do it if i was due on a holiday, i just went to my doctor and they prescribed me a pill that delayed it, think you can take them daily for up to a week or two then as soon as you stop the pills then your back to normal i believe, its been years since I've done it though so this is assuming nothing has changed!
  • MrsMidtobeMrsMidtobe Posts: 151 New bride
    Your GP can prescribe you something if you really don’t want to be ‘on’. The only thing to think about is you can only take them for 20 days or so and need to start at least 3-5 days before your due on so if your going on honeymoon you need to factor that in too. 

    i was like Mrs Pope and planning to TTC so I just dealt with it. To be honest on the day I didn’t really think about it. I used a cup too as I didn’t have to think as much about it. 
  • BooshBoosh Posts: 35 New bride
    Thanks ladies I had a look in to the delay pill and I think that will work for me as I'm not TTC and not going on honeymoon straight away! X

  • MrsCToBeeMrsCToBee Posts: 2,957 New bride
    I took norethisterone, got a prescription from the GP (just rang, didn't make an appt). It made me feel a bit sick for a couple of days but it did work and delayed my period for my wedding and our week at Center Parcs after. 
    The next couple of periods were worse than normal but I have PCOS and mine are pretty horrific anyway so might not be the case for everyone.
  • OmRumOmRum Posts: 943 New bride
    I had a friend who went to her doctor about this and she was given a pill to either bring it on immediately or delay it (can't remember which). Unfortunately, the extra hormones that make the pill work caused her to have a terrible outbreak of acne which didn't go away for months. It seems like all the ladies who have commented didn't have this problem so hopefully you'll be fine, but be prepared for side affects.
  • BooshBoosh Posts: 35 New bride
    OmRum said:
    I had a friend who went to her doctor about this and she was given a pill to either bring it on immediately or delay it (can't remember which). Unfortunately, the extra hormones that make the pill work caused her to have a terrible outbreak of acne which didn't go away for months. It seems like all the ladies who have commented didn't have this problem so hopefully you'll be fine, but be prepared for side affects.
    Thanks I was thinking I may try it out before and see if it effects me x
Sign In or Register to comment.